Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 244, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2019, 3:43 AM CDT for Jasper County, Newton County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2019, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 26, 2019, 4:13 AM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:21 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 26, 2:21 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 221 AM CDT Wed Jun 26 2019 .SHORT TERM...(Today and tonight) An MCS has made it into extreme southeast Kansas and western Missouri this morning. None of the models had this feature moving this far southeast, and forecasting it's evolution through the morning will be the primary forecast challenge this morning. There are some indications of an MCV in this convective system, which may help it to continue across southwest Missouri and into northern Arkansas this morning. If the system stalls, then excessive rain will be possible in basins that definitely do not need anymore rain. There is also a hail and wind risk, as mixed layer capes are still running at 2500 to 3000 j/kg. So monitoring this ongoing convective complex will be the priority this morning. For today, we think the rain will end sometime this morning, and set the stage for warm and muggy conditions. Look for temperatures to warm into the upper 80s in most locations. .LONG TERM...(Thursday through Tuesday) For the Thursday through Tuesday time frame, medium range models suggest that a summertime ridge will build strong across the western and central Plains. The Ozarks will be positioned on the northeast or east periphery of this feature. This will bring warm temperatures, although I'm not sure if enough atmospheric suppression from the ridge will completely eliminate precip chances. As a matter of fact, scattered precipitation chances are likely in multiple periods late in the week and early next week. Temperatures will be consistent in the upper 80s and lower 90s. While dew points run in the upper 60s and lower 70s, heat index values will range from the middle 90s to low 100s on an afternoon basis. Still no indications that we will need a heat advisory at this time. The GFS suggests that risk for both nocturnal convection and afternoon pulsers will increase early next week as high pwats and low inhibition spread through our airmass. Will need to watch for heavy downpours and severe pulsers next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1155 PM CDT Tue Jun 25 2019 Currently watching a complex of storms over northeast into central Kansas. Short term models are struggling with its evolution over the next few hours. But current indications are for back building storms over central Kansas to become the main player and to dive more south than southeast. Cannot rule out some residual activity holding together to make it the KJLN terminal, but confidence is rather low on this. Otherwise, VFR conditions expected through the TAF period, with some diurnal cumulus expected on Wednesday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Jun 26, 2:45 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 245 AM CDT Wed Jun 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 245 AM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... A complex of thunderstorms will continue to move across portions of the Missouri Ozarks this morning. There is a limited risk for large hail up to quarters and wind gusts up to 60 mph. If any training of these storms evolves, then there will be a localized risk for flash flooding. Heat index values will increase into the mid and upper 90s this afternoon. A few isolated to scattered thunderstorms will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values may warm into the middle to upper 90s at times this week. There will be several small chances for thunderstorms throughout the week and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Jun 26, 1:38 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
138 AM CDT Wed Jun 26 2019
KSZ073-097-260745-
Bourbon KS-Crawford KS-
138 AM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHWESTERN CRAWFORD
COUNTIES UNTIL 245 AM CDT...
At 138 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Mound to Fredonia. Movement was
southeast at 30 mph.
Half inch hail and wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Walnut... Fulton...
Redfield... Hepler...
Mapleton... Harding...
Hiattville... Petersburg...
Hammond... Devon...
Porterville... Xenia...
LAT...LON 3803 9508 3804 9461 3788 9461 3752 9508
3774 9509
TIME...MOT...LOC 0638Z 326DEG 25KT 3816 9499 3752 9580
TitusSpecial weather statement, Jun 26, 2:30 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
230 AM CDT Wed Jun 26 2019
KSZ073-097-101-MOZ066-077-260830-
Cherokee KS-Bourbon KS-Crawford KS-Vernon MO-Barton MO-
230 AM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOURBON...
NORTHWESTERN CHEROKEE...CRAWFORD...NORTHWESTERN BARTON AND VERNON
COUNTIES UNTIL 330 AM CDT...
At 230 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fulton to near Cherryvale. Movement was
southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pittsburg... Prairie State Park...
Nevada... Fort Scott...
Frontenac... Girard...
Arma... Liberal...
Cherokee... Weir...
Sherman... Mulberry...
Scammon... Chicopee...
Mccune... Mindenmines...
Franklin... Arcadia...
Walker... Schell City...
This includes Interstate 49 between mile markers 79 and 107.
LAT...LON 3753 9509 3789 9462 3804 9463 3806 9461
3806 9435 3805 9424 3803 9423 3805 9421
3804 9419 3806 9415 3804 9411 3804 9407
3788 9406 3706 9507
TIME...MOT...LOC 0730Z 299DEG 24KT 3800 9462 3728 9549
TitusSpecial weather statement, Jun 26, 3:13 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
313 AM CDT Wed Jun 26 2019
KSZ097-101-MOZ066-067-077-078-088-089-093-260915-
Cherokee KS-Crawford KS-Vernon MO-Cedar MO-Barton MO-Jasper MO-
Dade MO-Newton MO-St. Clair MO-
313 AM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...SOUTHEASTERN
CRAWFORD...BARTON...NORTHWESTERN NEWTON...WESTERN CEDAR...VERNON...
SOUTHWESTERN ST. CLAIR...JASPER AND NORTHWESTERN DADE COUNTIES UNTIL
415 AM CDT...
At 312 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Walker to 7 miles
northeast of Chetopa. Movement was southeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Joplin... Pittsburg...
Carthage... Webb City...
Prairie State Park... Nevada...
Carl Junction... Lamar...
Baxter Springs... El Dorado Springs...
Frontenac... Columbus...
Galena... Oronogo...
Carterville... Duquesne...
Duenweg... Jasper...
Diamond... Golden City...
This includes the following highways...
Interstate 44 between mile markers 0 and 21.
Interstate 49 between mile markers 28 and 97.
LAT...LON 3710 9507 3805 9425 3802 9424 3806 9415
3803 9406 3806 9405 3805 9380 3800 9367
3700 9430 3685 9462 3700 9462 3700 9507
TIME...MOT...LOC 0812Z 292DEG 32KT 3797 9431 3710 9497
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:30 AM CDT | Special Weather Statement | SGF | Vernon | 60 min |
| Jun 26, 3:13 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Jasper, Vernon | 62 min |
| Jun 26, 4:01 AM CDT | Special Weather Statement | SGF | Lawrence, McDonald, Newton | 59 min |
| Jun 26, 4:37 AM CDT | Special Weather Statement | SGF | Barry, Christian, Greene, Stone | 53 min |
| Jun 26, 1:48 PM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Jun 26, 3:18 PM CDT | Special Weather Statement | SGF | Oregon | 42 min |
| Jun 26, 3:50 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Jun 26, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 45 min |
| Jun 26, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 43 min |
| Jun 26, 4:23 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Jun 26, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 47 min |
| Jun 26, 1:38 AM CDT | Special Weather Statement | SGF | Bourbon | 67 min |
| Jun 26, 3:21 PM CDT | Special Weather Statement | SGF | Cherokee | 39 min |
| Jun 26, 4:40 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.